MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-2300
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the multifix s broke.The patient had normal to poor bone quality.Everything was removed.
 
Additional Manufacturer Narrative
The returned device is declared as an mdr, is intended for use in treatment and was returned for evaluation.There was a relationship found between the device and the reported incident.Visual inspection of the multifix s peek device shows a deployed device with a broken implant attached to the distal end.There were no sutures returned on the device and no visible manufacturing anomalies on the returned device.During the functional evaluation the deployment knob was rotated till the implant detached.The rod inside the implant appears damaged / bent.The complaint was verified, but a root cause could not be determined with certainty.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) bend or twist the inserter handle during or after insertion, (2) excessive forces during insertion (3) improper alignment of the inserter handle with the bone hole.The instructions for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MULTIFIX S PEEK 5.5MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7306353
Report Number3006524618-2018-00099
Device Sequence Number16446994
Product Code MBI
UDI-Device Identifier00817470000580
UDI-Public(01)00817470000580(17)200731(10)2005257
Combination Product (Y/N)N
PMA/510(K) Number
K140604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberOM-2300
Device Catalogue NumberOM-2300
Device Lot Number2005257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR